MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CCA0T0
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code Visual Disturbances (2140)
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that following an intraocular lens (iol) implant procedure, refractive surprise post operatively, lens could have been labeled wrong.Additional information has been requested and received from physician stating the patient was doing well with a six correction logic (scl) correction.He had most experienced cornea/refractive review the case and he was confident future ptk left eye (os) upon the patient's return late spring will result in a satisfactory outcome.The chances of a mislabeled iol in manufacturing process was extremely low.Most likely the issue was the very different k topos between her od (excellent expected result) and os (refractive surprise).The topo os certainly has a pellucid marginal degeneration appearance which we all know can have wildly unpredictable refractive results given the high rate of k sloping close to the visual axis.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The reporter stated: "the chances of a mislabeled iol in manufacturing process is extremely low.Most likely the issue is the very different k topos between her od (excellent expected result) and os (refractive surprise).The topo os certainly has a pellucid marginal degeneration appearance which we all know can have wildly unpredictable refractive results given the high rate of k sloping close to the visual axis." photographs 1 and 2 do not identify which eye each corresponds to.Photograph 2 exhibits steepening of the inferior cornea, which is not present in photograph 1.The topography image in photograph 2 represents findings that may contribute to the reported event.Based on the two images i reviewed, there is not enough information to determine whether the reported event was or was not related to a manufacturing deficiency.No root cause can be identified with the available information.The product was not returned for evaluation.A definitive determination cannot be made without the evaluation of the physical product.The reporter stated: "the chances of a mislabeled iol in manufacturing process is extremely low.Most likely the issue is the very different k topos between her od (excellent expected result) and os (refractive surprise).The topo os certainly has a pellucid marginal degeneration appearance which we all know can have wildly unpredictable refractive results given the high rate of k sloping close to the visual axis." the manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18204705
Report Number9612169-2023-00831
Device Sequence Number12598939
Product Code HQL
UDI-Device Identifier00380652397315
UDI-Public00380652397315
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCA0T0
Device Lot Number25630117
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2023
Supplement Date Received by Manufacturer01/24/2024
Initial Report FDA Received Date11/24/2023
Supplement Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/16/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale